Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter February 27, 2020

Stability of scalar nonlinear fractional differential equations with linearly dominated delay

  • Hoang The Tuan and Stefan Siegmund EMAIL logo


In this paper, we study the asymptotic behavior of solutions to a scalar fractional delay differential equations around the equilibrium points. More precise, we provide conditions on the coefficients under which a linear fractional delay equation is asymptotically stable and show that the asymptotic stability of the trivial solution is preserved under a small nonlinear Lipschitz perturbation of the fractional delay differential equation.


The research of Hoang The Tuan was supported by Vietnam Academy of Science and Technology under the grant DLTE00.01/20-21. This paper was done when he visited the Center for Dynamics at TU Dresden, Germany, with the support of Deutscher Akademischer Austauschdienst (DAAD). The authors thank Ninh Van Thu and Hieu Trinh for helpful discussions.


[1] S. Abbas, Existence of solutions to fractional order ordinary and delay differential equations and applications. Electron. J. Differ. Equ. 2011, No 9 (2011), 1–11.Search in Google Scholar

[2] S.B. Bhalekar, V. Daftardar-Gejji, A predictor-corrector scheme for solving nonlinear delay differential equations of fractional order. J. of Fractional Calculus and Appl. 1, No 5 (2011), 1–9.Search in Google Scholar

[3] J. Cermak, Z. Dosla, T. Kisela, Fractional differential equations with a constant delay: Stability and asymptotics of solutions. Appl. Math. and Computation298, 2017, 336–350.10.1016/j.amc.2016.11.016Search in Google Scholar

[4] J. Cermak, J. Hornicek, T. Kisela, Stability regions for fractional differential systems with a time delay. Commun. Nonlinear Sci. Numer. Simulat. 31, Issues 1–3 (2016), 108–123.10.1016/j.cnsns.2015.07.008Search in Google Scholar

[5] N.D. Cong, T.S. Doan, H.T. Tuan, Asymptotic stability of linear fractional systems with constant coefficients and small time dependent perturbations. Vietnam J. of Math. 46, No 3 (2018), 665–680.10.1007/s10013-018-0272-4Search in Google Scholar

[6] N.D. Cong, H.T. Tuan, Existence, uniqueness and exponential boundedness of global solutions to delay fractional differential equations. Mediterr. J. Math. 14 (2017), Art. 193.10.1007/s00009-017-0997-4Search in Google Scholar

[7] N.D. Cong, H.T. Tuan, Generation of nonlocal fractional dynamical systems by fractional differential equations. J. of Integr. Equations and Appl. 29, No 4 (2017), 585–608.10.1216/JIE-2017-29-4-585Search in Google Scholar

[8] K. Diethelm, The Analysis of Fractional Differential Equations. An Application–Oriented Exposition Using Differential Operators of Caputo Type. Lecture Notes in Mathematics 2004. Springer Verlag, Berlin (2010).10.1007/978-3-642-14574-2_8Search in Google Scholar

[9] K. Diethelm, N.J. Ford, A.D. Freed, A predictor-corrector approach for the numerical solution of fractional differential equations. Nonlin. Dynamics29 (2002), 3–22.10.1023/A:1016592219341Search in Google Scholar

[10] B.B. He, H.C. Zhou, Y.Q. Chen, C.H. Kou, Stability of fractional order systems with time delay via an integral inequality. IET Control Theory and Appl. 12, No 12 (2018), 1748–1754.10.1049/iet-cta.2017.1144Search in Google Scholar

[11] J. Heinonen, Lectures on Lipschitz Analysis. Technical Report, University of Jyväskylä, Finland (2005).Search in Google Scholar

[12] Y. Jalilian, R. Jalilian, Existence of solution for delay fractional differential equations. Mediterr. J. Math. 20 (2013), 1731–1747.10.1007/s00009-013-0281-1Search in Google Scholar

[13] D. Matignon, Stability results for fractional differential equations with applications to control processing. Computational Eng. in Sys. Appl. 2 (1996), 963–968.Search in Google Scholar

[14] V.N. Phat, N.T. Thanh, New criteria for finite-time stability of nonlinear fractional-order delay systems: A Gronwall inequality approach. Appl. Math. Letters83 (2018), 169–175.10.1016/j.aml.2018.03.023Search in Google Scholar

[15] I. Podlubny, Fractional Differential Equations. An Introduction to Fractional Derivatives, Fractional Differential Equations, To Methods of Their Solution and Some of Their Applications. Mathematics in Science and Engineering 198, Academic Press, Inc., San Diego, CA, USA (1999).Search in Google Scholar

[16] J. Shen, J. Lam, Stability and performance analysis for positive fractional-order systems with time-varying delays. IEEE Trans. Autom. Control61, No 9 (2016), 2676–2681.10.1109/TAC.2015.2504516Search in Google Scholar

[17] I.M. Stamova, On the Lyapunov theory for functional differential equations of fractional order. Proc. Amer. Math. Soc. 144 (2016), 1581–1593.10.1090/proc/12822Search in Google Scholar

[18] N.T. Thanh, H. Trinh, V.N. Phat, Stability analysis of fractional differential time-delay equations. IET Control Theory & Appl. 11, No 7 (2017), 1006–1015.10.1049/iet-cta.2016.1107Search in Google Scholar

[19] H.T. Tuan, H. Trinh, A linearized stability theorem for nonlinear delay fractional differential equations. IEEE Trans. Autom. Control63, No 9 (2018), 3180–3186.10.1109/TAC.2018.2791485Search in Google Scholar

[20] V. Vainikko, Which functions are fractionally differentiable? J. of Analysis and its Appl. 35 (2016), 465–487.10.4171/ZAA/1574Search in Google Scholar

[21] D.G. Zill, P.D. Shanahan, A First Course in Complex Analysis with Applications. Jones and Bartlett Publishers, Inc., London (2003).Search in Google Scholar

Received: 2018-08-24
Revised: 2020-01-23
Published Online: 2020-02-27
Published in Print: 2020-02-25

© 2020 Diogenes Co., Sofia

Downloaded on 30.11.2023 from
Scroll to top button